MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFINITY NAVIGATED OCT SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC INFINITY NAVIGATED OCT SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number NAV3606030
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider via manufacturer representative regarding a patient with c1, c2 fracture for fusion.It was reported that the spinous process clamp was not stable when clamped on the c2 spinous process due to the drill bit the tap not advancing in the bone.The physician had to push hard to get them to engage and therefore the anatomy shifted.The amount of force applied to get the tap to engage was what led to the misalignment and loss of fidelity.A c2 screw was placed directly in the vertebral artery and the patient was taken to ir after surgery to confirm no further action was needed.There were no patient symptoms or complications reported as a result of this event.Additional information received from the manufacturer representative that the instruments were dull and hard to advance.Physician felt the nav 2.4 drill bits (brand new) and our taps were dull.There was a 1 hour delay in procedure due to re-spinning and trying to seat the rod with the misplaced screw at c2 additional information received from the manufacturer representative that the event is an out of box failure as per physician.The general observation of the physician on the system was that bits taps are dull and lead to pushing harder on them to engage.The extra force applied to get them to engage is what caused the fracture to shift.There would not be a return as the hospital has the items in their possession.Additional information received from the manufacturer representative that when there is an adverse event in the or, the hospital collects the items in question.Rep will send the product for evaluation if the hospital releases the instruments in future.

Brand Name
INFINITY NAVIGATED OCT SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11066048
Report Number1030489-2020-01850
Device Sequence Number2875787
Product Code OLO
UDI-Device Identifier00643169725423
UDI-Public00643169725423
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNAV3606030
Device Catalogue NumberNAV3606030
Device Lot NumberCA17M014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR